Illinois, 2013Damaging Winds in Illinois, May 30, 2013
May 30, 2013 · NWS LSX · 13 events in 9 counties and zones
A strong storm system was approaching the region. Several rounds of thunderstorms moved through from the afternoon hours of May 30th through late morning on May 31st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system was approaching the region. Several rounds of thunderstorms moved through from the afternoon hours of May 30th through late morning on May 31st. There were numerous reports of damaging winds, large hail and flash flooding with these storms. A more significant round of storms moved through the region during the evening hours of May 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 30, 1:44 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, May 30, 1:44 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT THU MAY 30 2013
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 240 PM CDT THU MAY 30 2013
TORNADO WATCH CONTINUES UNTIL 8 PM. ATMOSPHERE OUTSIDE OF OUTFLOW
COOLED AIR HAS BECOME QUITE UNSTABLE WITH MLCAPES ABOVE 2000 J/KG.
AT THE SAME TIME...DEEP LAYER SHEAR IS INCREASING IN RESPONSE TO
APPROACHING TROUGH CURRENTLY OVER THE CENTRAL PLAINS. THIS TROUGH
IS THE MAIN FOCUS FOR LARGE SCALE ASCENT TONIGHT AND CONSEQUENTLY IT
WILL DETERMINE THE OVERALL PRECIPITATION TRENDS. RAP SHOWS THIS
TROUGH MOVING ACROSS THE CWA AROUND 06Z...SO CURRENT THINKING IS
THAT LINE OF STORMS OVER WESTERN MO WILL CONTINUE TO SLOWLY MOVE
EAST ACROSS THE AREA LATER THIS AFTERNOON AND EVENING.
AFOREMENTIONED INSTABILITY AND SHEAR STILL FAVORS THE POTENTIAL FOR
A FEW SUPERCELLS OR ORGANIZED MULTI-CELLS THAT COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS. LOW LEVEL SHEAR ALSO SUGGESTS THAT ONE OR
TWO TORNADOES COULD FORM IN THE STRONGER STORMS. STILL LOOKS
REASONABLE THAT WESTERN MO LINE WILL EXIT THE EASTERN COUNTIES LATER
THIS EVENING. OUTFLOW FROM THE LINE WILL LIKELY STALL OVER SOUTHERN
MO...SO KEPT CHANCE OF THUNDERSTORMS GOING IN THE SOUTHERN CWA INTO
THE OVERNIGHT HOURS. STILL EXPECT REDEVELOPMENT OF THUNDERSTORMS
OVER WESTERN MO ON THE NOSE OF THE LOW LEVEL JET OVERNIGHT THAT WILL
MOVE INTO NORTHEAST AND CENTRAL MO TOWARD 12Z.
FLASH FLOOD WATCH WILL CONTINUE AS IS. HEAVIEST RAINFALL WILL FOCUS
OVER THE WATCH AREA TONIGHT AND THE SOUTHERN AND EASTERN COUNTIES
HAVE HIGH FLASH FLOOD GUIDANCE. ATMOSPHERE IS VERY MOIST AND DEEP
LAYER FLOW FAVORS TRAINING TONIGHT.
.LONG TERM...(FRIDAY THROUGH NEXT THURSDAY)
ISSUED AT 240 PM CDT THU MAY 30 2013
CONVECTIVE TRENDS ARE SOMEWHAT UNCLEAR FOR FRIDAY MORNING. SOME
GUIDANCE SHOWS LINGERING CONVECTION ACROSS THE EASTERN OZARKS AND
SOUTHERN ILLINOIS. THIS COULD BE POSSIBLE IF THE AFOREMENTIONED OUTFLOW
BOUNDARY FROM THURSDAY NIGHT'S CONVECTION IS STILL IN PLACE OVER
THOSE AREAS. HOWEVER...MOST OF THE GUIDANCE SHOWS A DRYING TREND
BY AROUND 12Z ACROSS THE AREA. THEN...THE LOW LEVEL JET REFOCUSES
BACK OVER NORTHERN/NORTHWESTERN MISSOURI. ALL GUIDANCE SHOWS A
TREMENDOUS AMOUNT OF MOISTURE CONVERGENCE IN THAT AREA STARTING
ABOUT 12Z AND RAIN DEVELOPING BETWEEN 12Z AND 15Z...SPREADING INTO
NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS PROBABLY DURING THE MID
TO LATE MORNING. INSTABILITY WILL BUILD RAPIDLY DURING THE LATE
MORNING WITH MUCAPE EXCEEDING 2500 J/KG ACCORDING TO MOST GUIDANCE
AND DEEP LAYER SHEAR AROUND 50-60KTS SO SEVERE STORMS WILL BE
POSSIBLE AT ANY TIME DURING THE LATE MORNING. HOWEVER...THE MAIN
SHOW WILL LIKELY DEVELOP DURING THE LATE AFTERNOON OR EARLY
EVENING AS ANOTHER LOBE OF VORTICITY WRAPS AROUND THE SOUTH SIDE
OF THE UPPER LEVEL LOW AND PUSHES THE SURFACE FRONT INTO NORTHWEST
MISSOURI. WHATEVER'S LEFT OF THE CAP WILL ALSO BE WIPED AWAY.
AFTERNOON CAPE VALUES LOOK TO BE IN EXCESS OF 3000 J/KG WITH SHEAR
STAYING ABOVE 50KTS. THINK THERE WILL BE SOME DISCRETE STORMS
INITIALLY...BUT WITH LITTLE OR NO CAP AND COPIOUS CAPE WE SHOULD
SEE THE STORMS CONGEAL INTO A LINE. CANNOT RULE OUT ANY KIND OF
SEVERE WEATHER INCLUDING DAMAGING WINDS...LARGE HAIL...AND EVEN
TORNADOES WITH THE LINE. THE LINE SHOULD PROGRESS AT A MODERATE
PACE INTO SOUTHEAST MISSOURI BY EARLY MORNING SATURDAY. OF COURSE
WITH THE HEAVY RAIN POTENTIAL AND NEARLY SATURATED GROUND THERE
WILL BE A CONTINUING FLASH FLOOD THREAT...AND IT'S LIKELY THE
FLASH FLOOD WATCH WILL NEED TO BE EXPANDED EITHER EARLY FRIDAY
MORNING OR FRIDAY AFTERNOON TO COVER THE REST OF THE CWFA.
CURRENT THINKING IS THAT THE INITIAL LINE OF CONVECTION WILL WEAKEN
OVER THE EASTERN OZARKS SATURDAY MORNING. HOWEVER THERE WILL BE
REDEVELOPMENT BY EARLY SATURDAY AFTERNOON...PERHAPS AS FAR NORTHWEST
AS THE COLUMBIA AREA...AS THE SURFACE COLD FRONT FINALLY KICKS INTO
GEAR AND HEADS EAST. SPC STILL HAS THE SOUTHEASTERN 2/3 OF THE CWFA
IN A SLIGHT RISK SATURDAY...INCLUDING THE STL METRO AREA AND POINTS
ALONG AND EAST OF THE I-44/I-55 CORRIDORS. THE UPPER LEVEL
SHORTWAVE FINALLY SWINGS THROUGH SATURDAY AFTERNOON/EARLY EVENING
PUSHING THE COLD FRONT SOUTHEAST INTO THE LOWER
MISSISSIPPI/TENNESSEE VALLEYS.
(SUNDAY THROUGH NEXT THURSDAY)
HIGH PRESSURE IS STILL EXPECTED TO BUILD ACROSS THE MIDWEST SUNDAY
AND CONTROL THE WEATHER AT LEAST THROUGH MONDAY. EXPECTING BELOW
NORMAL TEMPERATURES AND LESS HUMID CONDITIONS THROUGH THAT PERIOD.
MEDIUM RANGE GUIDANCE IS A LITTLE FASTER THAN YESTERDAY IN PUSHING
THE HIGH EAST AWAY FROM THE MID-MISSISSIPPI VALLEY. SOUTHERLY FLOW
RETURNS TUESDAY AND BOTH THE GFS AND ECMWF PRINT OUT PRECIP LATE
TUESDAY THROUGH THURSDAY AS A SHORTWAVE DIPS INTO THE NORTHERN
PLAINS. THE GFS IS MUCH MORE DYNAMIC WITH THIS WAVE THAN THE ECMWF
AND THEREFORE CRANKS OUT A LOT MORE PRECIP. HAVE OPTED TO JUST
STICK WITH CHANCE POPS FOR THIS PERIOD RIGHT NOW. WILL CONTINUE TO
WATCH THIS NEXT WAVE AND INCREASE POPS AS NEEDED IF BOTH MODELS
CONTINUE TO TREND WETTER.
CARNEY
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 136 PM CDT THU MAY 30 2013
MODELS ARE UNCLEAR ON TIMING OF SHOWERS/THUNDERSTORMS FOR EACH
TAF...SO AMENDMENTS WILL BE NECESSARY BASED ON RADAR TRENDS
THE NEXT 12 HOURS. CURRENT THINKING IS THAT THUNDERSTORMS WILL
CONTINUE OVER EASTERN MO/WESTERN IL THE NEXT FEW HOURS...AND THAT
THE LINE OVER WESTERN MO WILL ADVANCE SLOWLY EASTWARD THE REST OF
THE AFTERNOON AND EVENING. STORMS MAY BE SEVERE WITH STRONG WINDS
GUSTS AND HAIL. EXPECT MAINLY VFR CONDITIONS EXCEPT IN THE HEAVIER
CORES WHERE IFR VSBYS/CIGS CAN BE EXPECTED.
SPECIFICS FOR KSTL...THUNDERSTORMS CURRENTLY AROUND LAMBERT WILL
INTERMITTENTLY BRING IFR CONDITIONS IN HEAVY RAIN. CANNOT RULE OUT
HAIL AND STRONG WINDS GUSTS WITH ANY OF THE STRONGER CORES. LINE
OF STORMS CURRENTLY OVER WESTERN MO WILL NOT REACH KSTL UNTIL
AFTER 00Z.
BRITT
&&
.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS 71 84 69 81 / 80 60 90 70
QUINCY 67 80 65 77 / 80 80 80 50
COLUMBIA 67 81 66 78 / 80 70 90 50
JEFFERSON CITY 67 82 68 78 / 80 60 90 60
SALEM 69 83 71 81 / 70 50 70 70
FARMINGTON 68 82 69 81 / 70 50 90 70
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON
MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-MONROE
MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY MO-ST.
CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, May 30, 2:43 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT THU MAY 30 2013
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
343 PM CDT THU MAY 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE AREA TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT BRIEF TORNADOES
ARE ALSO POSSIBLE. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAINFALL...SO A FLASH FLOOD WATCH REMAINS IN
EFFECT MAINLY ALONG AND NORTH OF INTERSTATE 70.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE WIDESPREAD THUNDERSTORM ACTIVITY IS FORECAST ACROSS THE
REGION THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THIS PERIOD. THESE THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING HEAVY RAINFALL. A FLASH FLOOD WATCH WILL REMAIN IN
EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 70 THROUGH EARLY
SATURDAY MORNING DUE TO THE THREAT OF HEAVY RAIN.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY. IN ADDITION TO SEVERE WEATHER...SPOTTERS
ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH OR ANY
FLOODING THAT THEY OBSERVE.
CARNEY
In the hours before
Local storm report, May 30, 3:48 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLOOD HANNIBAL 39.71N 91.38W
05/30/2013 MARION MO AMATEUR RADIO
4.0 IINCHES OF WATER ALONG HIGHWAY 168 - NORTH SIDE OF
HANNIBAL.
&&
PRZYBYLINSKILocal storm report, May 30, 3:57 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLASH FLOOD HANNIBAL 39.71N 91.38W
05/30/2013 MARION MO TRAINED SPOTTER
APPROXIMATELY 8 INCHES OF FLOWING WATER NEAR HIGHWAYS
168 AND 61 IN HANNIBAL.
&&
CORRECTED REMARKS
GOSSELINSpecial weather statement, May 30, 4:01 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT THU MAY 30 2013
ILZ058-097-098-MOZ052-302245-
CALHOUN IL-GREENE IL-LINCOLN MO-PIKE IL-
501 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREENE AND CALHOUN
COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...AND NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL
MISSOURI UNTIL 545 PM CDT...
AT 455 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
WINFIELD...OR 8 MILES SOUTHEAST OF ELSBERRY...MOVING NORTH AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELSBERRY...
HARDIN...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TILLY
Local storm report, May 30, 4:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST FOLEY 39.05N 90.74W
05/30/2013 E50 MPH LINCOLN MO TRAINED SPOTTER
MULTIPLE 6 TO 8 INCH DIAMETER TREE LIMBS BLOWN
DOWN...INCLUDING ONE 8 INCH LIMB BLOCKING THE ROAD NEAR
HIGHWAY 79
&&
JPLocal storm report, May 30, 4:06 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY RAIN HANNIBAL 39.71N 91.38W
05/30/2013 M1.50 INCH MARION MO TRAINED SPOTTER
RAINFALL SINCE 4 PM.
&&
GOSSELINLocal storm report, May 30, 4:07 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG FOLEY 39.05N 90.74W
05/30/2013 LINCOLN MO TRAINED SPOTTER
2 TREES BLOWN DOWN ON PET STREET...ONE DEAD ONE
HEALTHY...HEALTHY TREE WAS 1 TO 1.5 FEET IN DIAMETER
&&
JPThunderstorm Wind, Calhoun
- When
- May 30, 4:10 PM CST
- Where
- Calhoun County, 0.38 mi SE of Hamburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.226, -90.715
Thunderstorm winds blew down a large tree on the south side of Hamburg.
Thunderstorm Wind, Randolph
- When
- May 30, 5:15 PM CST
- Where
- Randolph County, 0.42 mi WNW of Menard
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.923, -89.837
Thunderstorm winds blew down several large tree limbs on the north side of Chester.
Thunderstorm Wind, Monroe
- When
- May 30, 5:15 PM CST
- Where
- Monroe County, 2.72 mi W of Hecker
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.306, -90.050
Thunderstorm winds snapped a large tree off at the ground.
Thunderstorm Wind, St. Clair
- When
- May 30, 5:25 PM CST
- Where
- St. Clair County, 0.55 mi WSW of Freeburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.426, -89.909
Thunderstorm winds blew down a 12 inch diameter tree limb which fell on top of a building at a car dealership.
Thunderstorm Wind, St. Clair
- When
- May 30, 5:28 PM CST to 5:29 PM CST
- Where
- St. Clair County, 0.56 mi SSE of Willard to (Blv)scott Afb Belle
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.592, -89.917
Thunderstorm winds blew over a large tree in O'Fallon. Also, the ASOS unit at Scott Air Force Base recorded at 67 MPH wind gust with the storms.
Thunderstorm Wind, St. Clair
- When
- May 30, 5:33 PM CST to 5:35 PM CST
- Where
- St. Clair County, 0.26 mi WSW of Old Marissa
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.248, -89.754
Thunderstorm winds blew down several medium to large trees as well as several power lines around town. A few shingles were blown off of a couple of homes.
Thunderstorm Wind, Washington
- When
- May 30, 5:40 PM CST to 5:45 PM CST
- Where
- Washington County, 2.9 mi N of Biddleborn to 1.21 mi ESE of Venedy
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.342, -89.684
Thunderstorm winds damaged several sheds in an area from just east of St. Libory to near Venedy.
Thunderstorm Wind, Washington
- When
- May 30, 5:55 PM CST
- Where
- Washington County, Okawville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.430, -89.550
Thunderstorm winds blew down a couple of trees as well as numerous tree limbs around town. Also, several homes sustained minor shingle damage.
Thunderstorm Wind, Clinton
- When
- May 30, 6:03 PM CST
- Where
- Clinton County, 0.39 mi NNW of Trenton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.605, -89.682
Thunderstorm winds blew down several large trees in town.
Thunderstorm Wind, Bond
- When
- May 30, 6:20 PM CST
- Where
- Bond County, Greenville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.890, -89.410
Thunderstorm winds blew down numerous large tree limbs around town.
Thunderstorm Wind, Montgomery
- When
- May 30, 6:30 PM CST to 6:32 PM CST
- Where
- Montgomery County, 2.95 mi NNW of Donnellson to 0.94 mi NW of Hillsboro
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.070, -89.488
Thunderstorm winds blew down a large walnut tree about 6 miles south of Taylor Springs. Also, several large trees were blown down around Hillsboro. One tree fell on top of an unoccupied vehicle, causing major damage.
Thunderstorm Wind, Montgomery
- When
- May 30, 6:39 PM CST
- Where
- Montgomery County, 1.97 mi N of Honey Bend
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.278, -89.636
Thunderstorm winds blew down several large tree limbs.
Thunderstorm Wind, Macoupin
- When
- May 30, 6:45 PM CST
- Where
- Macoupin County, 3.13 mi NNW of Nilwood to 0.28 mi SSW of Girard
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.441, -89.844
Thunderstorm winds blew down several large trees along Emmerson Airline Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, May 30 to 31, 20137 deaths · 17 injured · $16 million · EF2 · 58 events
- Tornado and Flash Flooding in Missouri, May 30 to 31, 20132 deaths · 2 injured · $80,000 · EF1 · 61 events
- Tornadoes and Hail in Oklahoma, May 30, 2013$3.1 million · EF2 · 29 events
- Hail and Damaging Winds in Illinois, May 30, 20131 death · $6,000 · 1.25 in hail · 19 events
- Rip Current in Florida, May 30, 20131 death · 1 event
- Rip Current in Florida, May 30, 20131 death · 1 event
- Tornado and Flash Flooding in Arkansas, May 30 to 31, 2013$1.4 million · EF1 · 5 events
- Tornadoes and Hail in Iowa, May 30, 2013$125,000 · EF1 · 30 events
- Flash Flooding and Flood in Illinois, May 30 to 31, 2013$464,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Wisconsin, May 30, 2013$411,000 · 1 in hail · 19 events
- Tornadoes and Flood in Oklahoma, May 30, 2013$85,000 · EF0 · 46 events
- Hail and Damaging Winds in Kentucky, May 30, 20132 injured · $123,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460105, 460123, 460130, 460124, 460125, 460129, 460138, 460139, 460145, 460146, 460153, 460154, 460155.